Strong Wind, W Kittitas/W Yakima/W Klickitat T X Sw
- When
- March 29, 8:00 PM PST
- Where
- W Kittitas/W Yakima/W Klickitat T X Sw forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- TRAINED SPOTTER
Strong winds 11 miles east-northeast of Goldendale resulted in some telephone service being lost, and also blew off a 10 foot by 12 foot chicken coop roof.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Strong winds 11 miles east-northeast of Goldendale resulted in some telephone service being lost, and also blew off a 10 foot by 12 foot chicken coop roof.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Mar 29, 2:10 PM PST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
210 PM PST TUE MAR 29 2005
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. CHALLENGE WILL BE WITH
WINDS FOR TONIGHT AND RAIN/SNOW CHANCES.
LOW PRESSURE TRACKING TO THE NORTH WAS TIGHTENING PRESSURE GRADIENTS
ACROSS THE AREA TO MAKE FOR A VERY WINDY DAY. MOST LOCATIONS ACROSS
THE TWO STATE AREA WERE REPORTING SUSTAINED WINDS BETWEEN 25 TO 35
MPH WITH GUSTS TO 45 MPH. 850MBS/WINDS WERE AROUND 40KTS AFTER
SUNSET AND WILL LET THE WIND ADVISORY CONTINUE INTO THIS EVENING.
PSC HAD SOME BLOWING DUST BUT WITH RECENT RAINS FEEL THIS SHOULD NOT
REACH BLDU ADVISORY CRITERIA. CHALLENGE WILL BE WITH PCPN TONIGHT.
WITH AN UPSLOPE FLOW OVER THE BLUES/WALLOWAS AND CREST OF THE
CASCADES...WILL PROBABLY GO WITH LIKELY POPS FOR TONIGHT WITH SOME
POSSIBLE ACCUMULATIONS. PARTIAL CLEARING OCCURS TOMORROW AS A WEAK
RIDGE MOVES OVER THE AREA. LOCATIONS THAT HAVE LIMITED CLOUD
COVER TOMORROW NIGHT...OVERNIGHT LOWS SHOULD FALL BELOW FREEZING.
BEHIND THE RIDGE...ANOTHER DISTURBANCE APPROACHES THE PACNW
THURSDAY. MOISTURE SHOULD SPILL INTO THE WESTERN PORTIONS OF THE
AREA THURSDAY AFTERNOON AND THEN THE REMAINDER OF THE REGION AT
NIGHT.
TEMPERATURES SHOULD BE NEAR NORMAL WEDNESDAY. THEN WARMER AIR
ADVECTS/MOVES INTO THE REGION THURSDAY WITH INCREASING SNOW LEVELS
EXPECTED ALONG WITH ABOVE NORMAL AFTERNOON HIGHS THURSDAY.
&&
.LONG TERM...FRIDAY THROUGH TUESDAY...FAIRLY ACTIVE WEATHER PATTERN
TO PERSIST IN THE EXTENDED PERIOD. AN UPPER LEVEL STORM SYSTEM AND
ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY AND FRIDAY
NIGHT WITH A CHANCE OF SHOWERS. A STRONGER SYSTEM WILL MOVE ACROSS
WASHINGTON AND OREGON SUNDAY INTO MONDAY WITH A BETTER CHANCE FOR
RAIN. COULD EVEN BE SOME THUNDERSTORMS WITH THIS SYSTEM BUT MUCH TOO
FAR IN THE FUTURE TO INCLUDE IN THE FORECAST AT THE PRESENT TIME.
RIDGE IS FORECAST TO BUILD OVER THE PACIFIC NW EARLY NEXT WEEK BUT
IN SPITE OF THIS FACT THE LATEST GFS IS INDICATING SOME WARM
ADVECTION TYPE PRECIPITATION OVER WESTERN AND NORTHERN SECTIONS OF
THE FORECAST AREA ON TUESDAY. TEMPERATURES WILL BE CLOSE TO NORMAL
THROUGH THE PERIOD...BUT COULD BEGIN TO NUDGE ON THE WARM SIDE NEXT
WEEK IF THE LATEST GFS IS ON TRACK. 78
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 35 53 31 61 / 30 10 10 10
ALW 37 55 34 61 / 30 10 10 10
PSC 36 60 32 63 / 10 10 10 10
YKM 29 58 28 58 / 10 10 10 10
HRI 35 60 31 65 / 10 10 10 10
ELN 31 54 29 57 / 20 10 10 20
RDM 25 53 26 61 / 40 10 10 10
LGD 32 48 29 55 / 50 20 10 10
5J0 26 49 25 59 / 50 10 10 10
DLS 37 60 32 61 / 40 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
.OR...WIND ADVISORY IS IN EFFECT UNTIL 10 PM TUESDAY FOR ORZ041.
WIND ADVISORY IN EFFECT UNTIL 9 PM FOR ORZ044...ORZ045.
.WA...WIND ADVISORY IS IN EFFECT UNTIL 10 PM TUESDAY FOR WAZ024...
WAZ026. WIND ADVISORY IS IN EFFECT UNTIL 9 PM PST FOR
WAZ028...WAZ029.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/78HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1055 AM PST TUE MAR 29 2005
ORZ041>050-WAZ024>030-301300-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-EAST COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN (WA)-
FOOTHILLS OF THE BLUE MOUNTAINS (WA)-NORTHWEST BLUE MOUNTAINS-
1055 AM PST TUE MAR 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
STRONG WIND
EAST COLUMBIA RIVER GORGE (WA), KITTITAS VALLEY, YAKIMA
VALLEY, LOWER COLUMBIA BASIN (WA), FOOTHILLS OF THE BLUE
MOUNTAINS (WA), EASTERN COLUMBIA RIVER GORGE (OR), LOWER
COLUMBIA BASIN (OR), FOOTHILLS OF THE BLUE MOUNTAINS (OR)
A STRONG PRESSURE GRADIENT ALONG WITH GUSTY WINDS MIXING DOWN FROM
ALOFT IN THE ATMOSPHERE...WILL GENERATE WINDY TO VERY WINDY
CONDITIONS TODAY. WINDS WILL GENERALLY BE SUSTAINED BETWEEN 25 TO
35 MPH WITH GUSTS TO 50 MPH BEGINNING IN THE MID TO LATE MORNING
HOURS ACROSS THE HIGHLIGHTED AREAS ABOVE. A WIND ADVISORY IS IN
EFFECT FROM 9AM TO 10PM FOR MOST OF THESE LOCATIONS. SEE THE LATEST
NPWPDT OR WWUS76 KPDT FOR THE DETAILS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
UNSETTLED WEATHER WILL CONTINUE EARLY WEDNESDAY. LATE WEDNESDAY
THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL BRING WARMING AND
DRYING TO THE AREA...BUT BY FRIDAY UNSETTLED WEATHER WILL RETURN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY IN THE GORGE...KITTITAS
VALLEY...AND THE COLUMBIA BASIN FOR WIND.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/GRAPHICALHAZARDS.PHP?TAB=1
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS AND GRAPHICALHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
242 PM PST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM NON-TSTM WND GST RUFUS 45.69N 120.74W
03/29/2005 53 MPH KLICKITAT OR MESONET
SUSTAINED WIND OF 44 MPH.
&&
JAS1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439638.